Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 219, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2005, 11:06 PM CDT for Lewis County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2005, 11:06 PM CDT (04:06 UTC)
- Expired
- Aug 18, 2005, 11:46 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lewis County, MO
The radar
The St Louis radar (KLSX), 180 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:25 PM CDT | TSTM WND DMG | Ewing, MO | TREES DOWN IN THE TOWN OF EWING |
| Aug 18, 11:45 PM CDT | TSTM WND DMG | Maywood, MO | A NUMBER OF LARGE TREES AND POWER LINES WERE DOWN IN MAYWOOD AT 1145 PM CDT. CORN WAS FLATTEN OVER THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 190407 SVRLSX MOC111-190445- /O.NEW.KLSX.SV.W.0219.050819T0406Z-050819T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1106 PM CDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN NORTHEAST MISSOURI * UNTIL 1145 PM CDT * AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR STEFFENVILLE...OR ABOUT 18 MILES SOUTHEAST OF EDINA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... EWING MAYWOOD LA GRANGE STEFFENVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4016 9195 3996 9196 3994 9150 4017 9150 $$ GKS
2 follow-up statements
000 WWUS53 KLSX 190425 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1123 PM CDT THU AUG 18 2005 MOC111-190445- /O.CON.KLSX.SV.W.0219.000000T0000Z-050819T0445Z/ LEWIS MO- 1123 PM CDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR LEWIS COUNTY... AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER EWING...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MAYWOOD...CANTON AND LA GRANGE. IF THREATENING WEATHER APPROACHES GO TO THE LOWEST FLOOR OF A REINFORCED BUILDING...AWAY FROM WINDOWS. LAT...LON 4016 9195 3996 9196 3994 9150 4017 9150 $$ GKS
000 WWUS53 KLSX 190446 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1145 PM CDT THU AUG 18 2005 MOC111-190455- /O.EXP.KLSX.SV.W.0219.000000T0000Z-050819T0445Z/ LEWIS MO- 1145 PM CDT THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED EAST OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 4016 9195 3996 9196 3994 9150 4017 9150 $$ GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:25 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 18, 4:25 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT THU AUG 18 2005 .DISCUSSION... QUICK DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER IN CENTRAL MISSOURI. HAVE MADE FEW ADJUSTMENTS TO THE OVERALL FORECAST EXCEPT FOR THE FIRST PERIOD. SMALL SCALE WARM ADVECTION TYPE THUNDERSTORM COMPLEX FORMED OVER WESTERN MISSOURI OVERNIGHT AND HAVE TRACKED EASTWARD ON THE NOSE OF THE LLJ THIS MORNING. RUC SEEMS TO BE PICKING UP ON THIS FORCING VERY WELL...AND IT PETERS OUT BETWEEN 12Z AND 15Z THIS MORNING. HAVE THEREFORE INCLUDED LIKELY POPS OVER THE FIRST TIER OF WESTERN COUNTIES IN CENTRAL MISSOURI THIS MORNING AND TAPERED BACK TO CHANCES ACROSS REST OF THE CWFA. HOT AND HUMID CONDITIONS ELSEWHERE AND OTHERWISE FOR TODAY AND FRIDAY AS WERE FIRMLY ENTRENCHED IN THE WARM SECTOR AGAIN. DEWPOINTS HAVE CLIMBED BACK INTO THE 70S PRETTY UNIFORMLY ACROSS THE AREA. LEFTOVER CONVECTIVE DEBRIS FROM THIS MORNING STUFF WILL KEEP US A BIT COOLER THIS MORNING...BUT THINK WELL WARM UP PRETTY QUICKLY ONCE IT MOVES OUT THIS AFTERNOON. 850MB TEMPS FORECAST IN THE LOW 20S ACROSS THE AREA SHOULD ALLOW WARMUP INTO THE MID 90S IN MOST LOCATIONS. MDLS STILL INDICATING SOME KIND OF CONVECTIVE ACTIVITY TONIGHT UP NORTH IN NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS. IN ASSOCIATION WITH THE LLJ. STILL SOME RUN-TO-RUN CONSISTENCY PROBLEMS...SO DONT FEEL GOOD ENOUGH ABOUT RAIN CHANCES TO GO LIKELY YET. FRIDAY STILL LOOKS TO BE THE HOTTEST DAY OF THE WEEK WITH 850MB TEMPS JUMPING INTO THE 22 TO 24C RANGE. HAVE HUNG ONTO OUR MID AND UPPER 90S. HEAT ADVISORY MAY STILL BE NECESSARY...THEN AGAIN...IF PRECIP FORMS IN ILLINOIS LATE TONIGHT OR EARLY FRIDAY MORNING WE COULD HAVE LOW LEVEL BOUNDARIES FLOATING AROUND WHICH WILL BE A GOOD FOCUS FOR CONVECTION FRIDAY AFTERNOON. AGREED WITH SURROUNDING OFFICES TO WAIT AND SEE ONE MORE FORECAST CYCLE BEFORE MAKING A DECISION ON ISSUING AN ADVISORY. MDLS HAVE SPED UP THE FROPA SLIGHTLY...BRINGING FRONT INTO CENTRAL AND EASTERN MISSOURI BY 18Z SATURDAY RATHER THAN BY 00Z. THIS WOULD BE GOOD IN THAT ITLL LIMIT OUR SEVERE WEATHER CHANCES IF ATMOSPHERE CANT DESTABILIZE ENOUGH IN THE AFTERNOON HEAT...BUT ON THE OTHER HAND IT MIGHT ALSO LIMIT OUR CHANCES FOR RAIN...WHICH WE STILL DESPERATELY NEED. MANY THANKS FOR COORDINATION EFFORTS FROM SURROUNDING WFOS THIS MORNING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Aug 18, 3:30 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU AUG 18 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT MAINLY NORTH OF AN INTERSTATE 70 LINE. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT ON FRIDAY NIGHT. THE PRIMARY THREAT OF SEVERE WEATHER FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
In the hours before
Special weather statement, Aug 18, 5:47 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 547 PM CDT THU AUG 18 2005 ILZ095>097-MOZ018>019-026>027-034>036-042-190500- ADAMS-BROWN-PIKE-AUDRAIN-KNOX-LEWIS-MARION-MONROE-PIKE-RALLS- SHELBY- 547 PM CDT THU AUG 18 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL... BROWN IL... PIKE IL... IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES IN CENTRAL MISSOURI AUDRAIN... IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... MONROE... PIKE... RALLS... SHELBY... THIS INCLUDES THE CITIES OF...BOWLING GREEN...HANNIBAL... MEXICO AND QUINCY.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:02 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 43 min |
| Aug 19, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.